MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (11.5 GBQ); MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (11.5 GBQ); MICROSPHERES RADIONUCLIDE
Model Number 2361-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ventilator Dependent (2395); Loss of consciousness (2418); Obstruction/Occlusion (2422); Ischemia Stroke (4418); Respiratory Insufficiency (4462)
Date of Event 11/11/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
D3, manufacturer zip/postal: gu9 8ql.G1, mfr site zip/post code: gu9 8ql.
 
Event or Problem Description
It was reported that the patient experienced a stroke and passed away.This patient was enrolled in the emerald y-90 study and treated with therasphere on (b)(6) 2024.The therasphere treatment went smoothly and exactly as planned via left radial artery approach.After treatment, the site removed the catheters and put the radial band on.During this process, the patient started breathing abnormally and became unresponsive.The patient was intubated for airway protection and taken to the medical intensive care unit (icu).Computed tomography (ct) was performed of the head and the chest/abdomen/pelvis with nothing notable.Magnetic resonance imaging (mri) and magnetic resonance angiography (mra) of the head revealed a basilar artery occlusion and large posterior circulation stroke, thus a thrombectomy was performed successfully.The patient's prognosis was poor and clinically unimproved after the thrombectomy.The patient was placed on comfort care, but ultimately the family made the decision to place on do not resuscitate / do not intubate (dnr/dni) and terminally extubated.The patient passed away (b)(6) 2024.

Brand Name
THERASPHERE Y-90 (11.5 GBQ)
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house farnham bus prk
weydon lane, farnham
surrey
UK  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20864517
Report Number2124215-2024-76697
Device Sequence Number15601279
Product Code NAW
UDI-Device Identifier05060116921540
UDI-Public05060116921540
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-03
Device Catalogue Number2361-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient SexUnknown